Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 33, NWS New Orleans, LA

May 17, 2016

NWS New Orleans, LA issued this small craft advisory at May 17, 2016, 3:36 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 17, 2016, 3:36 AM CDT (08:36 UTC)
Expired
May 17, 2016, 7:00 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

836 
WHUS74 KLIX 170836
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 AM CDT TUE MAY 17 2016

...HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH EARLY THIS MORNING...

.A LOW PRESSURE SYSTEM MOVING THROUGH THE GULF OF MEXICO HAS
BROUGHT INCREASED SOUTHERLY WINDS OF 20 TO 25 KNOTS TO THE WATERS
WEST OF THE MOUTH OF THE MISSISSIPPI RIVER OVER THE LAST COUPLE OF
HOURS. THESE WINDS SHOULD PERSIST THROUGH DAYBREAK AND THEN
GRADUALLY EASE THROUGH THE REMAINDER OF THE DAY AS THE LOW PULLS
OUT OF THE AREA.

GMZ550-552-570-572-171200-
/O.NEW.KLIX.SC.Y.0033.160517T0836Z-160517T1200Z/
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
336 AM CDT TUE MAY 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

.WINDS...SOUTH AT 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. 

.SEAS...3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

32

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at May 17, 12:16 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 17, 12:16 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1216 AM CDT TUE MAY 17 2016

.AVIATION...

An area of moderate rain currently impacting KBTR should linger
for the next couple of hours resulting in continued IFR
visibilities around 2 to 3 miles. Around 12Z, some lower ceilings
are expected to develop at all of the terminals. Ceilings should
generally range around 1000 to 2000 feet resulting in MVFR
restrictions through the remainder of the morning hours. Some
lingering light rain will be in the area, and this could also push
visibilities down to around 5 miles at times this morning. Any
rain is expected to be clear of the area by 18Z.  The ceilings
should gradually improve to around 3000 to 4000 feet by 20 to 22Z
and then continue to improve further after 00Z as some drier air
advects in from the west. As a result...prevailing VFR conditions
are forecast for all of the terminals by 00Z. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  66  82  66 /  40  20  50  30
BTR  81  68  83  68 /  40  20  50  20
ASD  81  69  84  69 /  60  20  50  20
MSY  81  72  83  72 /  60  20  50  20
GPT  79  70  83  71 /  60  30  50  20
PQL  80  69  84  69 /  60  30  50  20

&&

.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, May 16, 9:51 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
951 PM CDT MON MAY 16 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-171500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
951 PM CDT MON MAY 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS
ARE EXPECTED PUSH EAST ACROSS THE OUTLOOK AREA OVERNIGHT. SEVERE
WEATHER THREAT WILL REMAIN LIMITED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF UPPER LEVEL DISTURBANCES AND WEAK FRONTS MOVING INTO
THE AREA WILL KEEP A RISK OF SHOWERS AND THUNDERSTORMS IN PLACE
THROUGH FRIDAY. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS
ACROSS PORTIONS OF THE AREA ON WEDNESDAY.

SEVERE WEATHER ACTIVITY IS EXPECTED TO BE FAIRLY ISOLATED, BUT IF
A SEVERE THUNDERSTORM DEVELOPS STRONG DAMAGING WIND GUSTS ARE
EXPECTED TO BE THE PRIMARY SEVERE WEATHER THREATS ON WEDNESDAY.

HEAVY RAINFALL WILL ALSO BE POSSIBLE THIS WEEK...SOME AREAS MAY
SEE AS MUCH AS THREE TO FOUR INCHES OF RAIN IN THE TUESDAY
THROUGH FRIDAY TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 11:22 AM CDTSpecial Marine WarningLIX23 min
May 17, 2:41 PM CDTSpecial Marine WarningLIX4 min
May 17, 3:25 PM CDTSpecial Marine WarningLIX35 min
May 17, 1:15 PM CDTTornado WarningLIXHancock, Harrison15 min
May 17, 1:17 PM CDTTornado WarningLIXHarrison28 min
May 17, 1:27 PM CDTTornado WarningLIXHarrison33 min
May 17, 1:45 PM CDTTornado WarningLIXHarrison30 min
May 17, 2:44 PM CDTTornado Warning Tornado observedLIXHarrison16 min
May 17, 2:57 PM CDTFlash Flood WarningLIXHarrison3 hr
May 17, 3:28 PM CDTSpecial Weather StatementLIXHarrison32 min

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.